Alert archive / Texas / Winter Storm Warnings in 2008
Winter Storm Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this winter storm warning at Feb 15, 2008, 3:30 PM CST for 8 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Feb 15, 2008, 9:00 PM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2008, 3:30 PM CST (21:30 UTC)
- In effect from
- Feb 15, 2008, 9:00 PM CST
- Expired
- Feb 16, 2008, 12:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Dawson County, TX, Gaines County, TX, Howard County, TX, Martin County, TX, Mitchell County, TX, Scurry County, TX
The radar
The Midland/Odessa radar (KMAF), 67 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 413 m²/s²
- 0-3 km storm-relative helicity
- 445 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KMAF 152130 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 330 PM CST FRI FEB 15 2008 ...WINTRY PRECIPITATION POSSIBLE TONIGHT THROUGH SATURDAY MORNING... .A POWERFUL UPPER LEVEL LOW MOVING EAST ACROSS NORTHERN MEXICO WILL MOVE INTO WEST TEXAS TONIGHT BRINGING A GOOD OPPORTUNITY FOR PRECIPITATION. COLD SURFACE AIR IN PLACE IN THE WAKE OF A STRONG COLD FRONT AND THE PASSING OF THE UPPER LOW WILL MAKE FOR A MIXED BAG OF WEATHER. IN THE MOUNTAINS A SNOW AND RAIN/SNOW MIX ARE EXPECTED THROUGH THE EVENING. FARTHER EAST ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND THE NORTHERN PERMIAN BASIN SHOWERS AND ISOLATED THUNDERSTORMS EARLY AND MID EVENING WILL GIVE WAY TO A MIXTURE OF RAIN AND FREEZING RAIN AND A LITTLE SNOW BY MORNING. FARTHER SOUTH INTO THE CENTRAL PERMIAN BASIN THE TRANSITION TO RAIN AND FREEZING RAIN IS EXPECTED TO OCCUR AFTER MIDNIGHT. THIS PRECIPITATION IS EXPECTED TO LINGER THROUGH THE MORNING. ACCUMULATIONS ARE EXPECTED TO VARY CONSIDERABLY DEPENDING UPON PRECIPITATION TYPE. SOUTHEAST NEW MEXICO AND THE NORTHWEST PERMIAN BASIN MAY SEE ICE ACCUMULATIONS GENERALLY BELOW ONE QUARTER INCH WITH SNOW ACCUMULATIONS OF 2 TO 5 INCHES. LIGHT ICE ACCUMULATIONS ARE EXPECTED FARTHER EAST ACROSS THE NORTH AND CENTRAL PERMIAN BASIN. NMZ027>029-033-034-TXZ045-046-050-051-057-074-258-161100- /O.UPG.KMAF.WS.A.0002.080216T0300Z-080216T1800Z/ /O.NEW.KMAF.WS.W.0001.080216T0300Z-080216T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR- DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS...STANTON...VAN HORN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 330 PM CST FRI FEB 15 2008 /230 PM MST FRI FEB 15 2008/ ...WINTER STORM WARNING IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO 12 PM CST /11 AM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO 12 PM CST /11 AM MST/ SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. PRECIPITATION INITIALLY AS SHOWERS OR THUNDERSTORMS WILL TRANSITION TO A MIXED BAG WITH TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES POSSIBLE. HOWEVER...SOME ICE ACCUMULATIONS WILL BE POSSIBLE ESPECIALLY OVER SOUTHEAST NEW MEXICO AND THE NORTHWEST PERMIAN BASIN. SNOWFALL ACCUMULATIONS WILL BE ENHANCED OVER HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FT WHERE AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET... AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ TXZ047-048-052-053-161100- /O.UPG.KMAF.WS.A.0002.080216T0300Z-080216T1800Z/ /O.NEW.KMAF.WW.Y.0002.080216T0300Z-080216T1800Z/ BORDEN-SCURRY-HOWARD-MITCHELL- INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING... COLORADO CITY 330 PM CST FRI FEB 15 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A WINTER MIX OF RAIN...FREEZING RAIN...AND A LITTLE SNOW WILL BE POSSIBLE MAINLY AFTER MIDNIGHT. ACCUMULATIONS OF ICE LESS THAN ONE QUARTER INCH ARE POSSIBLE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ TXZ061>063-161100- /O.NEW.KMAF.WW.Y.0002.080216T0300Z-080216T1800Z/ ECTOR-MIDLAND-GLASSCOCK- INCLUDING THE CITIES OF...ODESSA...MIDLAND...GARDEN CITY 330 PM CST FRI FEB 15 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST SATURDAY. A WINTRY MIX OF RAIN...FREEZING RAIN...AND A LITTLE SNOW WILL BE POSSIBLE MAINLY AFTER MIDNIGHT. ACCUMULATIONS OF ICE LESS THAN ONE QUARTER INCH ARE EXPECTED. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
4 follow-up statements
000 WWUS44 KMAF 160307 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 907 PM CST FRI FEB 15 2008 ...ACCUMULATING ICE AND SNOW EXPECTED ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT THROUGH SATURDAY MORNING... .A POWERFUL UPPER LEVEL LOW WILL CONTINUE TO MOVE EAST ACROSS SOUTHERN ARIZONA AND SOUTHWESTERN NEW MEXICO TOWARD WEST TEXAS OVERNIGHT. THE COMBINATION OF COLD AIR IN PLACE AT THE SURFACE... A LAYER OF WARMER AIR ALOFT...AND LIFT ASSOCIATED WITH THE APPROACHING UPPER LEVEL SYSTEM WILL BRING A VARIETY OF WINTER WEATHER TYPES ACROSS PORTIONS OF SOUTHEAST NEW MEXICO AND WEST TEXAS TONIGHT AND SATURDAY MORNING. IN THE MOUNTAINS...RAIN OR FREEZING RAIN WILL BE POSSIBLE THIS EVENING...BEFORE TRANSITIONING TO SNOW LATE TONIGHT THROUGH SATURDAY MORNING. FARTHER EAST ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND THE NORTHERN PERMIAN BASIN...TEMPERATURES WILL CONTINUE TO DROP NEAR OR BELOW FREEZING. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THESE LOCATIONS...WHICH WILL LIKELY BRING LOCALLY MODERATE TO HEAVY FREEZING RAIN OVERNIGHT...BEFORE TRANSITIONING TO SLEET OR SNOW SATURDAY MORNING. ACCUMULATIONS ARE EXPECTED TO VARY CONSIDERABLY DEPENDING UPON PRECIPITATION TYPE. SIGNIFICANT SNOW ACCUMULATIONS WILL BE POSSIBLE IN THE MOUNTAINS AND ADJACENT NEW MEXICO PLAINS. SIGNIFICANT ICE ACCUMULATIONS ARE ALSO POSSIBLE ACROSS THE NORTHERN PERMIAN BASIN AND THE WESTERN LOW ROLLING PLAINS. TXZ047-048-052-053-161100- /O.UPG.KMAF.WW.Y.0002.000000T0000Z-080216T1800Z/ /O.EXA.KMAF.WS.W.0001.080216T0300Z-080216T1800Z/ BORDEN-SCURRY-HOWARD-MITCHELL- INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING... COLORADO CITY 907 PM CST FRI FEB 15 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 12 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 12 PM CST SATURDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. SCATTERED SHOWERS AND THUNDERSTORMS...SOME CONTAINING LOCALLY MODERATE TO HEAVY FREEZING RAIN WILL DEVELOP ACROSS THE WESTERN LOW ROLLING PLAINS TONIGHT. FREEZING RAIN MAY GRADUALLY TRANSITION TO SLEET OR SNOW SATURDAY MORNING. ICE ACCUMULATIONS OF ONE QUARTER INCH OR GREATER WILL BE POSSIBLE BY SATURDAY MORNING. REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. ROADS...BRIDGES...AND OVERPASSES IN THE WARNING AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATION OF ICE AND SNOW ON ROADWAYS...BRIDGES AND OVERPASSES WILL MAKE TRAVEL TREACHEROUS. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND OTHER VEHICLES...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS. $$ NMZ027>029-033-034-TXZ045-046-050-051-057-074-258-161100- /O.CON.KMAF.WS.W.0001.000000T0000Z-080216T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR- DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS...STANTON...VAN HORN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 907 PM CST FRI FEB 15 2008 /807 PM MST FRI FEB 15 2008/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM CST /11 AM MST/ SATURDAY... SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THIS EVENING. AS TEMPERATURES CONTINUE TO COOL NEAR OR JUST ABOVE FREEZING...A MIXTURE OF RAIN...FREEZING RAIN...SLEET AND SNOW WILL BE POSSIBLE LATE TONIGHT...BEFORE TRANSITIONING TO ALL SNOW SATURDAY MORNING. TOTAL SNOWFALL ACCUMULATIONS WILL BE ENHANCED OVER HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FT WHERE AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE BY SATURDAY MORNING. SNOWFALL AMOUNTS MAY BE ENHANCED ACROSS THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS. REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. ROADS...BRIDGES...AND OVERPASSES IN THE WARNING AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATION OF ICE AND SNOW ON ROADWAYS...BRIDGES AND OVERPASSES WILL MAKE TRAVEL TREACHEROUS. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND OTHER VEHICLES...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS. $$ TXZ061>063-161100- /O.CON.KMAF.WW.Y.0002.000000T0000Z-080216T1800Z/ ECTOR-MIDLAND-GLASSCOCK- INCLUDING THE CITIES OF...ODESSA...MIDLAND...GARDEN CITY 907 PM CST FRI FEB 15 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SATURDAY... SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE TONIGHT...SOME OF WHICH COULD PRODUCE LOCALLY MODERATE AMOUNTS OF FREEZING RAIN. PRECIPITATION MAY TRANSITION TO SLEET OR SNOW SATURDAY MORNING. ICE ACCUMULATIONS ARE EXPECTED TO BE LESS THAN ONE QUARTER INCH. ROADS...BRIDGES...AND OVERPASSES IN THE ADVISORY AREA MAY BECOME SLICK AND HAZARDOUS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS44 KMAF 160850 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 250 AM CST SAT FEB 16 2008 ...ACCUMULATING ICE AND SNOW EXPECTED ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT THROUGH THIS MORNING... .A POWERFUL UPPER LEVEL LOW WILL CONTINUE TO MOVE EAST TOWARD WEST TEXAS AND SOUTHEAST NEW MEXICO THIS MORNING. THE COMBINATION OF COLD AIR IN PLACE AT THE SURFACE...A LAYER OF WARMER AIR ALOFT...AND LIFT ASSOCIATED WITH THE APPROACHING UPPER LEVEL SYSTEM WILL BRING A VARIETY OF WINTER WEATHER TYPES ACROSS PORTIONS OF SOUTHEAST NEW MEXICO AND WEST TEXAS THROUGH THE MORNING. IN THE MOUNTAINS... PRECIPITATION WILL TRANSITION TO ALL SNOW THIS MORNING. PRECIPITATION ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND THE PERMIAN BASIN SHOULD BE IN THE FORM OF FREEZING DRIZZLE OR FREEZING RAIN EARLY BEFORE TRANSITIONING TO SLEET AND SNOW LATER THIS MORNING. NMZ028-TXZ057-161800- /O.CAN.KMAF.WS.W.0001.000000T0000Z-080216T1800Z/ /O.EXA.KMAF.WW.Y.0002.000000T0000Z-080216T1800Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN 250 AM CST SAT FEB 16 2008 /150 AM MST SAT FEB 16 2008/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER WEATHER ADVISORY FOR THE VAN HORN CORRIDOR AND THE EDDY COUNTY PLAINS OF SOUTHEAST NEW MEXICO...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. A WINTRY MIX OF RAIN...SLEET AND SNOW IS EXPECTED ACROSS THE VAN HORN CORRIDOR AND THE EDDY COUNTY PLAINS OF SOUTHEAST NEW MEXICO THIS MORNING. WHILE SIGNIFICANT SNOW ACCUMULATIONS ARE NO LONGER ANTICIPATED...ACCUMULATIONS OF 1 TO 2 INCHES WILL BE POSSIBLE. ROADS...BRIDGES...AND OVERPASSES IN THE ADVISORY AREA MAY BECOME SLICK AND HAZARDOUS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NMZ027-029-033-034-TXZ045>048-050>053-074-258-161800- /O.CON.KMAF.WS.W.0001.000000T0000Z-080216T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-NORTHERN LEA COUNTY- CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN- SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...TATUM...HOBBS...LOVINGTON... EUNICE...JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS... STANTON...BIG SPRING...COLORADO CITY...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 250 AM CST SAT FEB 16 2008 /150 AM MST SAT FEB 16 2008/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... A WINTER STORM WARNING REMAINS IN EFFECT FOR THE GUADALUPE AND DAVIS MOUNTAINS...LEA COUNTY IN SOUTHEAST NEW MEXICO...THE NORTHERN PERMIAN BASIN...AND THE WESTERN LOW ROLLING PLAINS UNTIL NOON CST TODAY. AREAS OF SLEET AND SNOW WILL CONTINUE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THIS MORNING. TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES WILL BE POSSIBLE...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. PERIODS OF FREEZING DRIZZLE AND FREEZING RAIN WILL PERSIST THROUGH THE MORNING HOURS...BEFORE GRADUALLY TRANSITIONING TO SLEET OR SNOW LATER THIS MORNING. FREEZING RAIN MAY BE MODERATE TO HEAVY AT TIMES EARLY THIS MORNING. ICE ACCUMULATIONS OF ONE QUARTER INCH OR MORE WILL BE POSSIBLE...ESPECIALLY ACROSS THE HEAVIER SHOWERS. REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. ROADS...BRIDGES...AND OVERPASSES IN THE WARNING AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATION OF ICE OR SNOW ON ROADWAYS...BRIDGES AND OVERPASSES WILL MAKE TRAVEL TREACHEROUS. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND OTHER VEHICLES...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS. $$ TXZ068>070-075-161800- /O.EXA.KMAF.WW.Y.0002.000000T0000Z-080216T1800Z/ CRANE-UPTON-REAGAN-PECOS- INCLUDING THE CITIES OF...CRANE...MCCAMEY...RANKIN...BIG LAKE... FORT STOCKTON 250 AM CST SAT FEB 16 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER WEATHER ADVISORY FOR THE SOUTHERN PERMIAN BASIN AND THE NORTHEASTERN PORTIONS OF PECOS COUNTY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. PERIODS OF FREEZING DRIZZLE OR LIGHT FREEZING RAIN WILL PERSIST THROUGH THE MORNING. MINOR ICE ACCUMULATIONS WILL BE POSSIBLE... MAINLY ON ELEVATED SURFACES SUCH AS BRIDGES...OVERPASSES... TREES AND POWER LINES. ROADS...BRIDGES...AND OVERPASSES IN THE ADVISORY AREA MAY BECOME SLICK AND HAZARDOUS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ TXZ061>063-161800- /O.CON.KMAF.WW.Y.0002.000000T0000Z-080216T1800Z/ ECTOR-MIDLAND-GLASSCOCK- INCLUDING THE CITIES OF...ODESSA...MIDLAND...GARDEN CITY 250 AM CST SAT FEB 16 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. PERIODS OF FREEZING DRIZZLE OR LIGHT FREEZING RAIN WILL PERSIST THROUGH THE EARLY MORNING HOURS. PRECIPITATION MAY TRANSITION TO LIGHT SLEET OR SNOW LATER THIS MORNING. MINOR ICE ACCUMULATIONS WILL BE POSSIBLE...MAINLY ON ELEVATED SURFACES SUCH AS BRIDGES... OVERPASSES...TREES AND POWER LINES. ROADS...BRIDGES...AND OVERPASSES IN THE ADVISORY AREA MAY BECOME SLICK AND HAZARDOUS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS44 KMAF 161558 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 958 AM CST SAT FEB 16 2008 ...ACCUMULATING ICE STILL EXPECTED ACROSS PORTIONS OF THE NORTHEASTERN PERMIAN BASIN THROUGH THIS MORNING... .A STRONG UPPER LEVEL LOW WILL CONTINUE TO MOVE EAST ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO THIS MORNING. THE COMBINATION OF COLD AIR IN PLACE AT THE SURFACE...A LAYER OF WARMER AIR ALOFT...AND LIFT ASSOCIATED WITH THE APPROACHING UPPER LEVEL SYSTEM WILL BRING SHOWERS PRODUCING FREEZING RAIN ACROSS THE NORTHEASTERN PERMIAN BASIN. NMZ027-029-033-034-TXZ045-046-050-051-074-258-161700- /O.CAN.KMAF.WS.W.0001.000000T0000Z-080216T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-NORTHERN LEA COUNTY- CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS- MARTIN-DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...TATUM...HOBBS...LOVINGTON... EUNICE...JAL...SEMINOLE...LAMESA...ANDREWS...STANTON...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 958 AM CST SAT FEB 16 2008 /858 AM MST SAT FEB 16 2008/ ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE WINTER STORM WARNING. TEMPERATURES HAVE WARMED AND PRECIPITATION IS DIMINISHING ACROSS THE AREA...THUS NO ACCUMULATING ADDITIONAL WINTRY PRECIPITATION IS EXPECTED. $$ NMZ028-TXZ057-061>063-068>070-075-161700- /O.CAN.KMAF.WW.Y.0002.000000T0000Z-080216T1800Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-ECTOR-MIDLAND- GLASSCOCK-CRANE-UPTON-REAGAN-PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...ODESSA...MIDLAND...GARDEN CITY... CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON 958 AM CST SAT FEB 16 2008 /858 AM MST SAT FEB 16 2008/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE WINTER WEATHER ADVISORY. TEMPERATURES HAVE WARMED AND PRECIPITATION IS DIMINISHING ACROSS THE AREA...THUS NO ACCUMULATING ADDITIONAL WINTRY PRECIPITATION IS EXPECTED. $$ TXZ047-048-052-053-161800- /O.CON.KMAF.WS.W.0001.000000T0000Z-080216T1800Z/ BORDEN-SCURRY-HOWARD-MITCHELL- INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING... COLORADO CITY 958 AM CST SAT FEB 16 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. AREAS OF FREEZING RAIN WILL CONTINUE ACROSS THE NORTHEASTERN PERMIAN BASIN THIS MORNING AS SHOWERS DEVELOP AHEAD OF A STRONG UPPER LEVEL LOW. TOTAL ICE ACCUMULATIONS OF UP TO ONE QUARTER INCH WILL BE POSSIBLE. REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. ROADS...BRIDGES...AND OVERPASSES IN THE WARNING AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATION OF ICE OR SNOW ON ROADWAYS...BRIDGES AND OVERPASSES WILL MAKE TRAVEL TREACHEROUS. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND OTHER VEHICLES...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS. $$
000 WWUS44 KMAF 161821 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1221 PM CST SAT FEB 16 2008 TXZ047-048-052-053-161930- /O.EXP.KMAF.WS.W.0001.000000T0000Z-080216T1800Z/ BORDEN-SCURRY-HOWARD-MITCHELL- INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING... COLORADO CITY 1221 PM CST SAT FEB 16 2008 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. TEMPERATURES ABOVE FREEZING ARE EXPECTED THE REMAINDER OF THIS AFTERNOON ACROSS THE WESTERN LOW ROLLING PLAINS. IN ADDITION... PRECIPITATION CHANCES WILL GRADUALLY DECREASE...WITH ANY ADDITIONAL PRECIPITATION FALLING IN THE FORM OF RAIN. WINTRY PRECIPITATION IS NOT LONGER EXPECTED...THUS THE WINTER STORM WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this winter storm warning went out at Feb 15, 11:45 AM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Feb 15, 11:45 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1145 AM CST FRI FEB 15 2008
.AVIATION...
LOW CIGS HAVE MOVED INTO THE PERMIAN BASIN THIS MORNING WHICH WILL
BE THE PRIMARY CONCERN THROUGH THIS EVENING. PRETTY CONFIDENT THEY
WILL HANG IN AT THE MAF...INK...AND HOB TAF SITES...BUT OTHER AREAS
NOT SO SURE. FST...PEQ...AND CNM MAY BE PROTECTED BY TOPOGRAPHICAL
FEATURES AND COULD REMAIN VFR THROUGH THIS AFTERNOON BUT CONFIDENCE
NOT REAL HIGH AT THIS TIME. REGARDLESS ALL TAF SITES WILL GO DOWN
TO IFR CONDITIONS TONIGHT WITH AREAS OF RAIN AND SNOW DEVELOPING
AFTER MIDNIGHT. CNM AND HOB ARE LIKELY TO SEE SNOW TONIGHT AND
TOMORROW AND MAF WILL PROBABLY SEE SOME ACCUMULATE. CIGS BELOW VFR
ARE EXPECTED THROUGH THE TAF PERIOD THOUGH SOME IMPROVEMENT IS
EXPECTED TOWARD THE END AS THE STORM SYSTEM MOVES OFF TO THE EAST.
HENNIG
&&
.PREV DISCUSSION... /ISSUED 603 AM CST FRI FEB 15 2008/
AVIATION...
BREEZY NORTHEAST WINDS ACROSS THE AREA WILL BEGIN TO DROP OFF THIS
AFTERNOON AS THE COLD FRONT CONTINUES TO MOVE SOUTH. HAVE A CHANCE
AT RAIN...STRONG WIND GUSTS...AND DAMAGING HAIL ACROSS THE
EASTERN TERMINALS WHERE STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE. IN ADDITION...ICING WILL BE POSSIBLE INTO THE OVERNIGHT
AS THE THUNDERSTORM POTENTIAL DROPS OFF AND THEN THE COLDER AIR
BEGINS TO FUEL A WINTRY PRECIP SITUATION INTO SATURDAY MORNING.
EXPECT SNOW SHOWERS AND FROZEN RAIN CHANCES TO BEGIN NEAR THE KCNM
AND KHOB TERMINALS NEARING 06Z SATURDAY THEN SPREADING EASTWARD
THROUGHOUT THE EARLY MORNING HOURS. MAY AFFECT KMAF BY 12Z
SATURDAY...BUT WILL LIKELY NOT DROP ANY FARTHER SOUTH. /13/
PREV DISCUSSION... /ISSUED 534 AM CST FRI FEB 15 2008/
DISCUSSION...
STRONG UPPER SYSTEM APPROACHING FROM WEST TODAY WILL BRING DRAMATIC
CHANGE IN THE WEATHER. THIS MORNING THE TROUGH WAS LOCATED OFF OF
SOUTHERN CALIFORNIA COAST AND STRETCHED UP ACROSS THE GREAT BASIN.
THIS TROUGH WILL SWING EAST TODAY MOVING ACROSS ARIZONA AND NEW MEXICO
TONIGHT. BY 12 Z SATURDAY THE CENTER OF THE CLOSED LOW IN THE BASE OF
THE TROUGH IS EXPECTED TO BE NEAR EL PASO AND SWING ACROSS TEXAS
THROUGH THE DAY. PRECIPITATION IS LIKELY WITH THIS SYSTEM.
AT THE SURFACE A STRONG COLD FRONT PASSED THROUGH MIDLAND BY 09Z AND
IS HEADING SOUTH. PLAN ON LEAVING WINTER WX WATCH IN EFFECT BUT NOT
LOOKING THAT FAVORABLE AT THIS TIME. BELIEVE BETTER CHANCE OF WINTER
WX WILL BE AFTER MIDNIGHT... BUT NOW HAVE TO ADDRESS CHANCE OF SEVERE
WEATHER BEFORE MIDNIGHT. CANNOT RULE OUT SOME PARTS OF CWA COULD STILL
EXPERIENCE THUNDER AFTER MIDNIGHT BUT SEEMS TO BE A GOOD PLACE TO
SEPARATE TYPES. COLD FRONT WILL MOVE THROUGH TODAY MEANING COLD
AIR AT THE SURFACE... STORMS WILL BE ELEVATED. SWODY1 TALKS ABOUT
POTENTIAL FOR ROTATING SUPERCELLS AND LARGE HAIL... BUT NOT TORNADOES
SINCE STORMS CUT OFF FROM WARM LOW LEVEL FLOW. THE CHANCE OF SOME
FORM OF PRECIPITATION LOOKS GOOD TONIGHT AS FWC... MAV... MET GUIDANCE
ALL HAVE 50 TO 60 POPS FOR MAF.
ADDED MENTION OF THUNDER TO ALL CWA THIS EVENING. HAVE ALL THE
INGREDIENTS FOR STORMS COMING TOGETHER... STRONG WARM AIR ADVECTION AT
850-700 MB LAYER... STEEP LAPSE RATES... STRONG SHEAR... DIFLUENCE/LIFT
WITH APPROACH OF THE UPPER LOW. 06Z DAY1 OUTLOOK NOW MUCH FARTHER WEST
EXTENDING AS FARTHER WEST NEARLY BACK TO NEW MEXICO. WILL HIGHLIGHT
IN HWO... SEE SWODY1 FOR MORE DETAILS.
WINTER WEATHER LOOKS MORE LIKELY LATE TONIGHT INTO SATURDAY MORNING...
MAINLY FOR SOUTHEASTERN NEW MEXICO AND NORTHERN PERMIAN BASIN. MAINLY
LOOKING AT SNOW FOR SOUTHEASTERN NEW MEXICO AND AREA MOUNTAINS... WITH
MORE OF MIX OF FREEZING RAIN AND LIGHT SNOW FOR NORTHERN PERMIAN BASIN.
HAVE PUSHED BACK THE START OF THE WINTER STORM WATCH TIL 03Z.
TEMPERATURES A CONCERN TODAY AS MAY GET LITTLE SURFACE HEATING WITH CLOUDY
SKIES AND COLD AIR ADVECTION CONTINUING. THE HIGH FOR THE DAY MAY BE
THE TEMPERATURE AT SUNRISE AND LATER SHIFTS MAY NEED TO ADJUST DOWNWARD
TEMP FORECAST. CONCENTRATED ON NEXT 36 HRS AS MOST SIGNIFICANT PART OF
FORECAST. TEMPERATURES BEGIN TO SLOWLY WARM SUNDAY INTO NEXT AS WEEK HIGH
PRESSURE BUILDS IN FROM THE WEST.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WATCH FROM 8 PM THIS EVENING TO 11 AM MST SATURDAY
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...SOUTHERN LEA COUNTY.
TX...WINTER STORM WATCH FROM 9 PM CST /8 PM MST/ THIS EVENING TO 12
PM CST /11 AM MST/ SATURDAY FOR THE FOLLOWING ZONES...
ANDREWS...BORDEN...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
GAINES...GUADALUPE MOUNTAINS...HOWARD...MARTIN...MITCHELL...
SCURRY...VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
10Hazardous weather outlook, Feb 15, 3:18 PM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 318 PM CST FRI FEB 15 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-162130- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 318 PM CST FRI FEB 15 2008 /218 PM MST FRI FEB 15 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS EVENING AND TONIGHT ACROSS THE EASTERN PERMIAN BASIN. A FEW THUNDERSTORMS COULD BECOME SEVERE WITH LARGE HAIL ACROSS LOCATIONS GENERALLY EAST AND SOUTH OF A LAMESA...MIDLAND...FORT STOCKTON...ALPINE LINE. A WINTER STORM WARNING IS IN EFFECT FOR FOR TONIGHT FOR THE DAVIS AND GUADALUPE MOUNTAINS...THE VAN HORN CORRIDOR...SOUTHEASTERN NEW MEXICO AND THE NORTHERN PERMIAN BASIN. A WINTER STORM ADVISORY REMAINS IN EFFECT THE WESTERN LOW ROLLING PLAINS AND THE CENTRAL PERMIAN BASIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER STORM WARNING IS IN EFFECT FOR SATURDAY MORNING FOR THE DAVIS AND GUADALUPE MOUNTAINS...THE VAN HORN CORRIDOR...SOUTHEASTERN NEW MEXICO AND THE NORTHERN PERMIAN BASIN. A WINTER STORM ADVISORY REMAINS IN EFFECT THE WESTERN LOW ROLLING PLAINS AND THE CENTRAL PERMIAN BASIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:30 PM CST | Winter Weather Advisory | MAF | Borden, Crane, Ector, Glasscock, Howard, Midland and 5 more | 18 hr |
Nearby
Winter Storm Warnings in Texas, 2008Winter Storm Warnings in New Mexico, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.